Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 11, NWS Lubbock, TX

May 4, 2001Parmer County, Texas

NWS Lubbock, TX issued this flash flood warning at May 4, 2001, 12:15 PM CDT for Parmer County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 4, 2001, 12:15 PM CDT (17:15 UTC)
Expired
May 4, 2001, 2:15 PM CDT
In force
2 hr
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Parmer County, TX

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 5.3 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2001-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2001-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
293 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLUB 041715
FFWLUB
TXC369-041915-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1215 PM CDT FRI MAY 4 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PARMER COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 215 PM CDT

* AT 1203 PM CDT...A LARGE AREA OF MODERATE TO HEAVY RAIN WAS
  LOCATED OVER MOST OF PARMER COUNTY. THE AREA OF RAIN WAS MOVING
  NORTH TO NORTHEAST AT 20 MPH. THE PARMER COUNTY SHERIFF'S OFFICE
  REPORTS MANY ROADWAYS FLOODED OR IMPASSABLE.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

LAT...LON 3433 10301 3432 10255 3473 10253 3474 10301

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at May 4, 11:35 AM CDT, 40 minutes earlier.

Area forecast discussion, May 4, 11:35 AM CDT, 40 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1135 AM CDT FRI MAY 4 2001

LCL HVY RA CONTS TO DVLP THIS MRNG ACROSS MUCH OF THE NRN PARTS OF
THE FA. 12Z RAOB FM MAF SHOWS A VERY TROPICAL LIKE ATMOS WITH MOIST
CONDS AND HIGH PWS VALUES. MAIN CONCERN FOR THE UPDATE THIS MRNG IS
FOR THE POTENTIAL FOR FLASH FLOODING ACROSS PARTS OF THE FA. BELIEVE
BEST THREAT FOR HVY RA WL GRADUALLY SHIFT E BY THIS EVENING AS UPR
LOW OVR THE AZ/NM BORDER PUSHES E AND WITH IT THE BEST UPR LVL
DIFFLUENCE. LTR TNGT COMBO OF LEFT EXIT REGION OF SUBTROP JET...PW
VALUES 214% OF NORMAL...40KT LLJ...DECENT LOW-LVL CONVG AND MINOR
SHORT WAVES EJECTING FM THE UPR LOW WL COMBINE TO AID IN THE
PRODUCTION OF LCL HVY RA. HPC/RFC QPFS SHOW A 1-3 INCH RA POTENTIAL
WHICH WOULD FURTHER SUPPORT A FLASH FLOOD THREAT. WL THEREFORE GO
AHEAD AND ISSUE A FLASH FLOOD WATCH FOR THE SE TX PNHDL AND THE NRN
ROLLING PLAINS THROUGH TNGT. PONDERED WHETHER TO INCLUDE COUNTIES W
OF THE CAPROCK IN THE WATCH BUT ATTM BELIEVE AFOREMENTIONED AREAS WL
SEE THE MOST PROLONGED PERIOD OF HVY RA. BEST DYNAMICS APPEAR TO
PUSH N AND E AFT MIDNGT BUT IF UPR LOW IS SLOWER TO PROGRESS THAN
EXPECTED HVY RA THREAT COULD BE SUSTAINED PAST MIDNGT.

WL GET UPDATED ZFP AND FFA OUT SHORTLY.

.LUB...FLASH FLOOD WATCH TROUGH TNGT TXZ024>026-031-032.

ST

In the hours before

Special weather statement, May 4, 11:45 AM CDT, 30 minutes before
TXZ021>044-031900-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1145 AM CDT FRI MAY 4 2001

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT OVER THE EXTREME SOUTHERN TEXAS PANHANDLE...THE SOUTH PLAINS
AND THE LOW ROLLING PLAINS.

AN UPPER LEVEL LOW OVER ARIZONA AND WEAK DISTURBANCES MOVING ACROSS
NORTHERN MEXICO INTO WEST TEXAS WILL INTERACT WITH THE DRYLINE THIS
AFTERNOON AND EVENING. THIS COMBINED WITH NUMEROUS OUTFLOW BOUNDARIES
WILL INCREASE THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND TONIGHT
WITH ISOLATED SEVERE STORMS POSSIBLE. THE PRIMARY THREAT WILL BE
LARGE HAIL. FLOODING RAINS WILL ALSO BE POSSIBLE DUE TO THE SLOW
MOVEMENT OF THE STORMS.

LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER
GROUPS SHOULD MONITOR THE LATEST WEATHER CONDITIONS AND BE PREPARED
FOR POSSIBLE ACTIVATION.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:00 PM CDTFlash Flood WarningLUBBailey3 hr
May 3, 7:29 PM CDTSevere Thunderstorm WarningLUBLamb46 min
May 3, 7:33 PM CDTSevere Thunderstorm WarningLUBTerry42 min
May 3, 8:13 PM CDTSevere Thunderstorm WarningLUBLamb47 min
May 3, 8:18 PM CDTSevere Thunderstorm WarningLUBCochran42 min
May 3, 8:20 PM CDTSevere Thunderstorm WarningLUBTerry25 min
May 3, 8:30 PM CDTSevere Thunderstorm WarningLUBHockley45 min
May 3, 8:40 PM CDTFlash Flood WarningLUBCastro, Lamb3 hr
May 3, 8:44 PM CDTSevere Thunderstorm WarningLUBTerry46 min
May 3, 8:57 PM CDTSevere Thunderstorm WarningLUBLamb48 min
May 3, 9:28 PM CDTSevere Thunderstorm WarningLUBHockley, Lubbock47 min
May 3, 9:32 PM CDTSevere Thunderstorm WarningLUBTerry13 min
May 3, 9:42 PM CDTFlash Flood WarningLUBTerry3 hr
May 3, 9:42 PM CDTSevere Thunderstorm WarningLUBLamb48 min
May 3, 10:10 PM CDTFlash Flood WarningLUBSwisher3 hr
May 3, 10:13 PM CDTSevere Thunderstorm WarningLUBHockley47 min
May 3, 10:28 PM CDTSevere Thunderstorm WarningLUBLamb47 min
May 3, 10:45 PM CDTFlash Flood WarningLUBBailey, Cochran3 hr
May 3, 10:59 PM CDTSevere Thunderstorm WarningLUBHockley61 min
May 3, 11:10 PM CDTFlash Flood WarningLUBHockley3 hr
May 3, 11:40 PM CDTFlash Flood WarningLUBBriscoe3 hr
May 4, 1:01 AM CDTFlash Flood WarningLUBBriscoe, Floyd, Hale, Hall, Swisher3 hr
May 4, 1:53 AM CDTFlash Flood WarningLUBBailey, Castro, Lamb, Parmer2 hr
May 4, 1:08 PM CDTFlash Flood WarningLUBCastro, Lamb2 hr

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.